Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 16, NWS Indianapolis, IN

January 30, 20136 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jan 30, 2013, 2:59 AM EST for 6 counties in Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 30, 2013, 2:59 AM EST (07:59 UTC)
Expired
Jan 30, 2013, 3:45 AM EST
In force
46 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Decatur County, IN, Delaware County, IN, Henry County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 94 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 10:35 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WUUS53 KIND 300759
SVRIND
INC031-035-065-135-139-145-300845-
/O.NEW.KIND.SV.W.0016.130130T0759Z-130130T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
259 AM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DECATUR COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  HENRY COUNTY IN EAST CENTRAL INDIANA...
  RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
  RUSH COUNTY IN CENTRAL INDIANA...
  EAST CENTRAL SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 345 AM EST

* AT 256 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM REDKEY TO 11 MILES NORTH OF COLUMBUS...AND MOVING NORTHEAST AT
  80 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RUSHVILLE...
  WINCHESTER...
  DUNREITH...
  GENEVA...
  WALDRON...
  BLOUNTSVILLE...
  FARMLAND...
  MAYS...
  MOORELAND...
  RIDGEVILLE...
  ST. PAUL...
  LEWISVILLE...
  MOSCOW...
  ADAMS...
  LOSANTVILLE...
  MODOC...
  STRAUGHN...
  SANDUSKY...
  MILROY...
  SARATOGA...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 118 AND 133.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 116 AND 131.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4000 8519 3979 8521 3978 8530 3937 8529
      3938 8582 4031 8521 4032 8481 4001 8481
TIME...MOT...LOC 0800Z 243DEG 71KT 4035 8509 3939 8575
WIND...HAIL 60MPH <.75IN

$$

KOCH
2 follow-up statements
730 
WWUS53 KIND 300821 RRA
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
321 AM EST WED JAN 30 2013

INC031-035-065-135-139-145-300845-
/O.CON.KIND.SV.W.0016.000000T0000Z-130130T0845Z/
DECATUR-DELAWARE-HENRY-RANDOLPH-RUSH-SHELBY-
321 AM EST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DELAWARE...NORTHERN DECATUR...HENRY...RANDOLPH...RUSH AND EAST
CENTRAL SHELBY COUNTIES UNTIL 345 AM EST...

AT 320 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF FORT RECOVERY TO 9 MILES
SOUTHEAST OF RUSHVILLE...MOVING NORTHEAST AT 80 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN RANDOLPH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4000 8519 3979 8521 3978 8530 3937 8529
      3938 8582 4031 8521 4032 8481 4001 8481
TIME...MOT...LOC 0821Z 243DEG 71KT 4053 8459 3957 8527
WIND...HAIL 80MPH <.75IN

$$

KOCH
299 
WWUS53 KIND 300841
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
341 AM EST WED JAN 30 2013

INC031-035-065-135-139-145-300852-
/O.EXP.KIND.SV.W.0016.000000T0000Z-130130T0845Z/
DECATUR-DELAWARE-HENRY-RANDOLPH-RUSH-SHELBY-
341 AM EST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE...
NORTHERN DECATUR...HENRY...RANDOLPH...RUSH AND EAST CENTRAL SHELBY
COUNTIES WILL EXPIRE AT 345 AM EST/245 AM CST/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 4000 8519 3979 8521 3978 8530 3937 8529
      3938 8582 4031 8521 4032 8481 4001 8481
TIME...MOT...LOC 0842Z 243DEG 71KT 4071 8409 3975 8479

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 10:55 PM EST, 4 hours 4 minutes earlier.

Area forecast discussion, Jan 29, 10:55 PM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1055 PM EST TUE JAN 29 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 337 PM EST TUE JAN 29 2013

NUMEROUS WEATHER HAZARDS WILL ACCOMPANY AN EXTREMELY POTENT SYSTEM
IMPACTING THE REGION THROUGH TOMORROW. VERY UNSEASONABLY WARM AND
MOIST CONDITIONS WILL BE IN PLACE THROUGH TONIGHT. AHEAD OF A
STRONG COLD FRONT SWEEPING THROUGH THE REGION...THE POTENTIAL WILL
EXIST FOR THUNDERSTORMS...HEAVY RAINFALL...FLOODING AND DAMAGING
WINDS. POTENTIAL FOR STRONG WINDS WILL CONTINUE BEHIND THE FRONTAL
BOUNDARY ON WEDNESDAY...AND FLOODING MAY LAST FOR SEVERAL DAYS OR
MORE.

&&

.NEAR TERM /REST OF TONIGHT/...

ISSUED AT 942 PM EST TUE JAN 29 2013

UPDATE...
LINE OF STRONG TO SEVERE THUNDERSTORMS IS WELL OUT AHEAD OF THE
COLD FRONT AND CURRENTLY PUSHING EASTWARD THROUGH ILLINOIS AND
WESTERN KENTUCKY. TEMPS ACROSS CENTRAL INDIANA HAVE BEEN SLOWLY
RISING A FEW DEGREES OVER THE LAST FEW HOURS AS STRONG LOW LEVEL
JET ADVECTS WARM AIR AHEAD OF IT. SO...LOSS OF DIURNAL HEATING
HAS HAD LITTLE AFFECT ON ENVIRONMENT. INSTABILITY LOOKS MOST
FAVORABLE FOR SEVERE STORMS ACROSS THE SOUTHERN PORTIONS OF
FORECAST AREA PER LATEST LAPS ANALYSES.

PREVIOUS DISCUSSION... FOCUS OF THE NEAR TERM REMAINS ON SEVERE
WEATHER CHANCES AS WELL AS POSSIBLE HEAVY RAINFALL/FLOODING
POSSIBILITIES TONIGHT. THE PERIOD BEGINS WITH GOOD SHORT TERM
MODEL AGREEMENT AS TO THE LOCATION OF KEY FEATURES THAT MAY BRING
POSSIBLE SEVERE TO PORTIONS OF THE FORECAST AREA TONIGHT. AT
00Z/WED...THE LOW PRESSURE CENTER IS PROGGED TO BE OVER CENTRAL
MISSOURI...WITH ONGOING CONVECTION POSSIBLY ALREADY IN THE FORM OF
A SQUALL LINE ALONG A STRONG COLD FRONT STRETCHED FROM NORTHWEST
ILLINOIS...DOWN THROUGH CENTRAL MISSOURI...INTO EASTERN
OKLAHOMA/WESTERN ARKANSAS.

THERE DOES APPEAR TO BE SOME DIFFERENCES IN SPEED/TIMING OF THE
FRONT INTO THE FORECAST AREA...WITH THE HRRR AND RAP INTO THE AREA A
BIT QUICKER THE THE NAM AND GFS. PERSONAL EXPERIENCE HAS SHOWN THAT
THESE COLD FRONT/SQUALL LINE FEATURES TEND TO COME IN A BIT QUICKER
THAN SOMETIMES EXPECTED. THEREFORE...DECIDED TO TREND TOWARD THE
HRRR/RUC SOLNS.

AS WAS MENTIONED IN PREVIOUS DISCUSSIONS...DYNAMICS WILL NOT BE AN
ISSUE WITH THIS SYSTEM AS THE FRONT APPROACHES. A LOW LEVEL JET AOA
80 KTS AT 850 MB IS EXPECTED TO DEVELOP OUT AHEAD OF THE FRONT THIS
EVENING AND WILL TRANSLATE INTO OUR AREA TONIGHT. WITH 50 KT WINDS
LOCATED APPROXIMATELY 1000-1500 FEET ABOVE THE SURFACE
TONIGHT...DAMAGING WINDS MAY BECOME A REAL THREAT WITH ANY STORMS
THAT ARE ABLE TO REMAIN ORGANIZED AS THEY PUSH INTO THE FORECAST
AREA. ONE LIMITING FACTOR FOR CONVECTION REMAINING ORGANIZED INTO
THE OVERNIGHT HOURS IS INSTABILITY. SFC-BASED CAPE LOOKS TO BE IN
THE UNDER 200 J/KG RANGE...WHILE MUCAPE GIVES SLIGHTLY HIGHER
VALUES OF 200-400 J/KG AS THE FRONT MOVES INTO THE AREA. WITH THE
STRONG DYNAMICS AVAILABLE...WILL CONTINUE DAMAGING WINDS REFERENCE
IN THE GRIDS. ALSO KEEP IN MIND THAT WITH AMPLE LOW LEVEL
SHEAR...0-1 HELICITIES AOA 400-500 M2/S2...AN ISOLATED TORNADO
CANNOT BE RULED OUT.

THE BEST TIMING FOR SEVERE LOOKS TO START AT APPROXIMATELY 04-05Z
ACROSS WESTERN PORTIONS OF THE FORECAST AREA...TO ABOUT 10-11Z OVER
THE EAST. JUST ONE OTHER NOTE TO MENTION...THE HRRR ILLUSTRATES A
LINE OF CONVECTION DEVELOPING OUT AHEAD OF THE MAIN SQUALL LINE. TO
A LESSER EXTENT...THE RAP ALSO DEPICTS A SIMILAR SCENARIO. WHILE
THIS FORECAST HAS TAKEN THIS INTO CONSIDERATION...IT COULD STILL
ALLOW FOR AN EARLIER ONSET THAN FORECAST.

HEAVY RAINFALL IS ALSO IN PLAY TONIGHT AS MOISTURE HAS CONTINUED TO
STREAM NORTH INTO THE AREA. A PACIFIC TROPICAL PLUME OF MOISTURE HAS
BEEN EVIDENT ALL DAY ON WATER VAPOR IMAGERY STREAMING NORTHWEST INTO
LOWER MISSOURI/MID MISSISSIPPI/OHIO RIVER VALLEY STATES. COUPLE THAT
WITH 60 DEGREE DEWPOINTS CURRENTLY ON THE SOUTHWESTERN DOORSTEP OF
THE FORECAST AREA. PWATS TONIGHT AHEAD OF THE FRONT LOOK TO REACH
UPWARDS OF 1.40-1.50 INCHES...YIELDING A PERCENT OF NORMAL OF AROUND
300 PERCENT. WOULD NOT BE SURPRISED TO SEE A WIDESPREAD 1 TO 1.5
INCH RAINFALL...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...

ISSUED AT 337 PM EST TUE JAN 29 2013

SHORT TERM PERIOD SEES A DIFFERENT SET OF CHALLENGES. ONE OF THE
INITIAL CHALLENGES WILL BE STRONG WINDS AFTER THE COLD FRONT SWEEPS
THROUGH THE AREA AND A DRY SLOT APPROACHES THE FORECAST AREA DURING
THE AFTERNOON HOURS. SUSTAINED WINDS AROUND 20-25 KTS...WITH THE
POSSIBILITY TO TAP 40 KT WINDS FROM APPROX 850 MB AS BOUNDARY LAYER
MIXES OUT. A WIND ADVISORY MAY BE NEED FOR A TIME IN THE LATE
MORNING TO EARLY EVENING HOURS ON WEDNESDAY.

ADDITIONALLY...SOME LIGHT SNOW SHOWERS MAY WRAP AROUND AND AFFECT
MAINLY NORTHERN PORTIONS OF THE FORECAST AREA WEDNESDAY NIGHT AS THE
UPPER TROUGH FINALLY PASSES THROUGH. NOT CURRENTLY EXPECTING MUCH IN
THE WAY OF ACCUMULATION.

ANOTHER UPPER TROUGH AND COLD FRONT PUSHES INTO THE THROUGH THE AREA
LATE THURSDAY INTO THURSDAY NIGHT...BRINGING AN ADDITIONAL CHANCE
FOR SNOW AND FALLING TEMPS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

ISSUED AT 144 PM EST TUE JAN 29 2013

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

THE EXTENDED PERIOD WILL NOT BE NEARLY AS ACTIVE AS THE FIRST FEW
DAYS OF THE FORECAST. FIRST OFF A SHORT WAVE TROUGH MOVING THROUGH
THE GREAT LAKES REGION MAY BRING A FEW SNOW SHOWERS TO CENTRAL
INDIANA AT THE BEGINNING OF THIS PERIOD. TEMPS/THICKNESS ALL LOOK
COLD ENOUGH FOR PLAIN SNOW DURING THIS TIME. ATTM ACCUMULATIONS
APPEAR TO BE AN INCH OR LESS. AFTER A COLD SHOT OF AIR THU AND
FRIDAY...TEMPERATURES WILL GRADUALLY MODERATE TO CLIMO OVER THE
WEEKEND AND INTO NEXT WEEK. SECOND HALF OF THE WEEKEND LOOKS DRY
AND INTO EARLY NEXT WEEK. ENSEMBLES SHOW SOME PRECIP BY NEXT
MONDAY/MONDAY NIGHT. TEMPERATURES LOOK WARM ENOUGH FOR A
SNOW/RAIN MIX ACROSS A GOOD PORTION OF THE AREA. HAVE SMALL
MINIMAL PRECIP CHANCES IN DURING THIS TIME.

&&

.AVIATION /DISCUSSION FOR THE 30/06Z TAF ISSUANCE/...

ISSUED AT 1055 PM EST TUE JAN 29 2013

SEVERE SQUALL LINE ACROSS EASTERN ILLINOIS AND SOUTHEASTERN MISSOURI
LATE THIS EVENING WILL BE NEAR IND AND BMG AROUND ISSUANCE
TIME...AND WITH TORNADO WATCH IN EFFECT FOR BMG...WILL GO WITH A
TEMPO 40 KNOT SUSTAINED AND 50 KNOT GUST THROUGH 09Z WITH OTHERWISE
SOUTHWWEST WINDS AROUND 20 KNOTS WITH GUSTS TO 35 KNOTS THE
REMAINDER OF THE NIGHT. WINDS WILL SHIFT TO SOUTHWEST AND WEST AND
THE SOLID RAINS SHOULD END BEHIND THE COLD FRONT THAT SHOULD MOVE
THROUGH AROUND 12Z AT HUF AND HUF AND 14Z AT IND AND BMG. WINDS
WHOULD STAY UP THROUGH THE ENTIRE TAF PERIOD BUT SLIGHTLY DECREASE
IN SPEED AT IND AFTER 06Z THURSDAY. BASED ON LIGHTNING DATA...WILL
GO WITH TEMPO THUNDERSTORMS AT IND AND BMG THROUGH 09Z AND THE OTHER
SITES ONLY UNTIL 07Z. COULD SEE SOME MORE SHOWERS THIS AFTERNOON
POSSIBLY MIXED WITH SNOW LATE...BUT COVERAGE APPEARS TOO LOW TO
MENTION IN TAFS AT LEAST AT THIS TIME. MVFR CONDITIONS...EXCEPT IFR
IN THUNDERSTORMS TO BECOME VFR AFTER 15Z PER MODEL TIME SECTIONS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ021-028>031-035>049-
051>057-060>065-067>072.

&&

SYNOPSIS...MRD
NEAR TERM...MRD/TDUD
SHORT TERM...MRD
LONG TERM....SMF
AVIATION...MK
Hazardous weather outlook, Jan 29, 11:54 PM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1154 PM EST TUE JAN 29 2013

INZ021-028>031-035>049-311100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
1154 PM EST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.

HAZARDS: ISOLATED TORNADOES...HEAVY RAINFALL...FLOODING...DAMAGING
WINDS...SMALL HAIL AND LIGHTNING.

TIMING: THE HIGHEST THREAT FOR THESE HAZARDS WILL EXIST FROM LATE
EVENING THROUGH EARLY WEDNESDAY MORNING...11 PM EST THROUGH 5 AM
EST. THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE ENTIRE PERIOD.

DISCUSSION: A VERY POTENT SYSTEM WILL IMPACT THE AREA THROUGH
TONIGHT. MULTIPLE THREATS WILL EXIST FROM THUNDERSTORM POTENTIAL
ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: STRONG WINDS...APPROACHING 30 MPH WITH GUSTS TO 45
MPH...ARE POSSIBLE ON WEDNESDAY. SNOW SHOWERS WILL BE POSSIBLE
ACROSS PORTIONS OF THE REGION LATE WEDNESDAY AFTERNOON INTO
WEDNESDAY EVENING...AND AGAIN FRIDAY NIGHT INTO SATURDAY.
ADDITIONALLY...WIND CHILLS MAY APPROACH 5 TO 10 BELOW ZERO LATE
WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING ACROSS PORTIONS OF THE
AREA. AREA RIVERS MAY EXPERIENCE FLOODING FOR SEVERAL DAYS
DEPENDING ON RAINFALL AMOUNTS THROUGH EARLY WEDNESDAY.

DISCUSSION: BEHIND THE STRONG COLD FRONT POISED TO SWEEP THROUGH
THE REGION...STRONG WINDS WILL BE POSSIBLE WEDNESDAY...WITH GUSTS
TO 45 MPH POSSIBLE. MUCH COLDER AIR WILL POUR INTO THE AREA IN THE
WAKE OF THE COLD FRONT...AND A FEW SNOWFLAKES MAY FLY BEFORE
PRECIPITATION ENDS FOR GOOD FROM THIS SYSTEM WEDNESDAY EVENING. AN
ADDITIONAL DISTURBANCE SLIDING THROUGH THE AREA WILL BRING
ADDITIONAL LOW CHANCES FOR SNOW FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING THROUGH EARLY
TOMORROW MORNING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>057-060>065-067>072-311100-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
1154 PM EST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: TORNADO WATCH OVERNIGHT.

HAZARDS: ISOLATED TORNADOES...HEAVY RAINFALL...FLOODING...DAMAGING
WINDS...SMALL HAIL AND LIGHTNING.

TIMING: THROUGH 5 AM EST.

DISCUSSION: A SEVERE LINE OF THUNDERSTORMS WILL MOVE NORTHEAST
ACROSS THE AREA TONIGHT. MULTIPLE THREATS WILL EXIST FROM
THUNDERSTORM POTENTIAL ACROSS THE AREA. WIDESPREAD WIND DAMAGE WAS
ALREADY OCCURRING UPSTREAM ACROSS SOUTHEASTERN
ILLINOIS...SOUTHEASTERN MISSOURI AND WESTERN KENTUCKY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: STRONG WINDS...APPROACHING 30 MPH WITH GUSTS TO 45
MPH...ARE POSSIBLE ON WEDNESDAY. SNOW SHOWERS WILL BE POSSIBLE
ACROSS PORTIONS OF THE REGION LATE WEDNESDAY AFTERNOON INTO
WEDNESDAY EVENING...AND AGAIN FRIDAY NIGHT INTO SATURDAY.
ADDITIONALLY...WIND CHILLS MAY APPROACH 5 TO 10 BELOW ZERO LATE
WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING ACROSS PORTIONS OF THE
AREA. AREA RIVERS MAY EXPERIENCE FLOODING FOR SEVERAL DAYS
DEPENDING ON RAINFALL AMOUNTS THROUGH EARLY WEDNESDAY.

DISCUSSION: BEHIND THE STRONG COLD FRONT POISED TO SWEEP THROUGH
THE REGION...STRONG WINDS WILL BE POSSIBLE WEDNESDAY...WITH GUSTS
TO 45 MPH POSSIBLE. MUCH COLDER AIR WILL POUR INTO THE AREA IN THE
WAKE OF THE COLD FRONT...AND A FEW SNOWFLAKES MAY FLY BEFORE
PRECIPITATION ENDS FOR GOOD FROM THIS SYSTEM WEDNESDAY EVENING. AN
ADDITIONAL DISTURBANCE SLIDING THROUGH THE AREA WILL BRING
ADDITIONAL LOW CHANCES FOR SNOW FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDED THROUGH 5 AM EST.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, Jan 30, 1:53 AM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
153 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND GST     3 SE ODON               38.81N  86.95W
01/30/2013  E70 MPH          DAVIESS            IN   PUBLIC

            EVENT TIME ESTIMATED FROM RADAR IMAGERY

&&

EVENT NUMBER IND1300160

BHH
Local storm report, Jan 30, 2:22 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
222 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND GST     TIPTON                  40.28N  86.04W
01/30/2013  M58 MPH          TIPTON             IN   PUBLIC

            EVENT TIME APPROX. LOCATED AT TWIN LAKES HIGH SCHOOL.
            REPORT RELAYED BY BROADCAST MEDIA.

&&

EVENT NUMBER IND1300161

BHH
Local storm report, Jan 30, 2:24 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
224 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 AM     TSTM WND GST     GREENWOOD               39.62N  86.11W
01/30/2013  E55 MPH          JOHNSON            IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1300162

BHH
Local storm report, Jan 30, 2:29 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
229 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 AM     TSTM WND GST     2 ENE BEANBLOSSOM       39.33N  86.22W
01/30/2013  E55 MPH          BROWN              IN   AMATEUR RADIO

            LOCATED AT WOODLAND LAKE

&&

EVENT NUMBER IND1300163

BHH
Local storm report, Jan 30, 2:40 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
240 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 AM     TSTM WND DMG     1 N SOLSBERRY           39.10N  86.76W
01/30/2013                   GREENE             IN   AMATEUR RADIO

            STATE ROUTE 43 CLOSED DUE TO POWER LINES ACROSS IT.
            BARN DESTROYED. TIME APPROX. BASED ON RADAR.

&&

EVENT NUMBER IND1300164

BHH
Local storm report, Jan 30, 2:46 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
246 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 AM     TSTM WND GST     5 WNW FRANKTON          40.25N  85.86W
01/30/2013  M52 MPH          TIPTON             IN   AMATEUR RADIO

            LOCATED AT 600 NORTH. SMALL TREE ACROSS ROAD AT 100
            SOUTH. TIME APPROXIMATED FROM RADAR.

&&

EVENT NUMBER IND1300165

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 12:01 AM ESTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Sullivan44 min
Jan 30, 12:12 AM ESTSevere Thunderstorm WarningINDClay, Montgomery, Owen, Parke, Putnam, Sullivan and 1 more48 min
Jan 30, 12:41 AM ESTSevere Thunderstorm WarningINDBoone, Brown, Hamilton, Hendricks, Johnson, Marion and 4 more49 min
Jan 30, 12:46 AM ESTSevere Thunderstorm WarningINDBrown, Daviess, Greene, Jackson, Lawrence, Martin and 2 more44 min
Jan 30, 12:49 AM ESTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Hamilton, Howard, Madison and 1 more41 min
Jan 30, 12:59 AM ESTTornado WarningINDBrown, Daviess, Greene, Martin, Monroe46 min
Jan 30, 1:02 AM ESTTornado WarningINDGreene, Monroe, Owen43 min
Jan 30, 1:25 AM ESTSevere Thunderstorm WarningINDDelaware, Hamilton, Howard, Madison, Tipton50 min
Jan 30, 1:30 AM ESTSevere Thunderstorm WarningINDHamilton, Hancock, Hendricks, Johnson, Marion, Morgan and 1 more45 min
Jan 30, 1:32 AM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Jennings, Lawrence, Monroe43 min
Jan 30, 2:11 AM ESTSevere Thunderstorm WarningINDDelaware, Henry, Madison49 min
Jan 30, 2:13 AM ESTSevere Thunderstorm WarningINDDecatur, Hancock, Henry, Johnson, Rush, Shelby47 min
Jan 30, 2:16 AM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 1 more44 min
Jan 30, 2:41 AM ESTTornado WarningINDBartholomew, Decatur, Shelby49 min
Jan 30, 3:02 AM ESTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings43 min
Jan 30, 3:44 AM ESTSevere Thunderstorm WarningINDDecatur, Jennings46 min
Jan 30, 12:25 PM ESTRiver Flood WarningINDJackson, Lawrence, Washington3 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDJackson, Lawrence, Washington5 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDGreene, Owen47 hr
Jan 30, 12:25 PM ESTRiver Flood WarningINDDaviess, Greene, Knox4 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDDaviess, Greene, Knox4 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike5 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike6 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDGibson, Knox7 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren3 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDFountain, Parke, Vermillion, Warren4 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDParke, Vermillion, Vigo5 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDParke, Vermillion, Vigo47 hr
Jan 30, 12:25 PM ESTRiver Flood WarningINDSullivan, Vigo5 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDKnox, Sullivan7 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDKnox, Sullivan7 days
Jan 30, 12:25 PM ESTRiver Flood WarningINDKnox22 hr
Jan 30, 12:25 PM ESTRiver Flood WarningINDGibson, Knox, Posey70 hr
Jan 30, 12:25 PM ESTRiver Flood WarningINDClay, Greene22 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.